Trastuzumab-Associated Posterior Reversible Encephalopathy Syndrome
Posterior reversible encephalopathy syndrome (PRES) is a clinical-radiographic syndrome that presents with neurological manifestations, including seizures, headache, or confusion, and is associated with posterior cerebral white matter edema on imaging. PRES is typically a benign and reversible condition. However, PRES can be fatal or associated with permanent deficits. Numerous conditions are associated with PRES, including hypertensive encephalopathy, renal diseases, and cytotoxic or immunosuppressant drugs. Recently, many case reports described the association between PRES and chemotherapeutic agents. However, trastuzumab-associated PRES is rarely reported. Herein, we report a case of a 51-year-old female with a history of metastatic gastric cancer who developed seizures while being treated with trastuzumab, and neuroimaging confirmed the diagnosis of PRES.
Abughanimeh, Omar; Abu Ghanimeh, Mouhanna; Qasrawi, Ayman; Al Momani, Laith A.; and Madhusudhana, Sheshadri, "Trastuzumab-Associated Posterior Reversible Encephalopathy Syndrome" (2018). ETSU Faculty Works. 188.